MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141200
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: aaa, hypert,ension, diverticulitis, gi bleen, coronary artery stent placement, left knee prosthetic join infection, left and right knee arthroplasty patient medications include but are not limited to: aspirin, ezetirribe, atenolol, crestor, fosinopril sodium, vitamin b complex, probiotic, super b complex, krill oil, ub.Images were provided to gore for evaluation.The results of the evaluation will be provided in a supplemental medwatch submission.
 
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 5.3cm x 4.9cm and was implanted with gore® excluder® conformable aaa endoprostheses and the inferior mesenteric artery was embolized with penumbra ruby coils.The patient tolerated the procedure.On (b)(6) 2021, the patient underwent follow-up computed tomography imaging which determined a kink and compression of the contralateral leg component in the right iliac artery.On (b)(6) 2022, the patient underwent reintervention two gore® viabahn® vbx balloon expandable endoprostheses were implanted on both sides.Atlas kissing balloons were used to post dilate both sides to 14mm, intravascular ultrasound (ivus) performed at this time looked great.It was noted that the aorta at the level of the bifurcation was appx 11mm and near circumferentially calcified.The patient was not symptomatic denying any claudication symptoms or any leg problems.
 
Additional Manufacturer Narrative
H6: code 213- a review of the manufacturing records for the device verified that the lot(s) met all pre-release specifications.H6: code 50: the instructions for use (ifu) states the following: key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck and significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.The us clinical studies quantify significant thrombus as thrombus = 2 mm in thickness and / or = 25% of the vessel circumference in the intended seal zone of the aortic neck.Irregular calcium and / or plaque may compromise the fixation and sealing of the implantation sites.Imaging was provided to gore for evaluation and showed the following: two time-points were available for evaluation: pre-implantation cta dated (b)(6) 2021 and post-implantation cta dated (b)(6) 2021.Pre-implantation cta images appear to show: the aortic diameter at the distal waist (narrowest part of aorta between lesion and aortic bifurcation) appears to be ~12mm, in calcium.There appears to be calcium in the proximal rci.Rci diameters appear to range from ~9.1mm ¿ 10.0mm.Post-implantation cta images appear to show: images appear to show calcium at the distal waist to the aortic bifurcation for at least 15mm ¿ 18mm.Comparison axial images from both time points appear to show: pre-implant images appear to show circumferential calcium in the distal aorta.The contralateral leg appears to be compressed at the level of the calcium.Pre-implant - diameter at the distal waist appears to be 12.0mm, in calcium.Post-implant ¿ diameter at the same level appears to be 14.8mm, in calcium.
 
Additional Manufacturer Narrative
An engineering evaluation was performed plc141200 device only and showed the following: the device evaluation was performed based on what was reported to gore and the imaging evaluation attached to the event as the device was not returned for analysis.The imaging evaluation reported that the contralateral leg appears to be compressed at the level where circumferential calcium was in the distal aorta.Based on the imaging evaluation, the physician¿s observation for a kink and compression of the contralateral leg component in the right iliac artery was confirmed.No defects on the device were noted from the imaging evaluation.The cause for the reported kink and compression of the device could not be determined with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13536161
Report Number3013164176-2022-01299
Device Sequence Number17159542
Product Code MIH
UDI-Device Identifier00733132618675
UDI-Public00733132618675
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model NumberPLC141200
Device Catalogue NumberPLC141200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer01/27/2022
01/27/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/15/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age75 YR
Patient SexMale